I know it's been a while since anyone has posted but I would like to say that I can relate to the last person who wrote in this forum. I've been taking tamoxifen for 5 weeks and it's been horrible. If you talk about the changes it does to your body, the constant bloating, the big, noisy stomach, the constipation, the new rolls on the side of your stomach etc... than you are just a vain person to not like your new round appearance. I put on 10 lbs in a month. I have a doctor that told me that no one likes this medication and it was really up to me what I want to do. I'm 43 years old and I have lobular carcinoma in situ in my right breast and had a lumpectomy when I was 41. No other treatment and was advised at that time to start tamoxifen right away but heard so many bad things about it. Then this year had some "molecular changes" as they put it in my left breast (no cancer) but enough to get me worried. I started on 20 mg of tamoxifen and I slept all day. I had no life or energy to do anything. So I've gradually adjusted the dosage and even on 5 mg I still have all the same side effects but can get out of bed. It's come down to this way of thinking for me...do I really want to ruin the only young years I have left? I would like to enjoy being my age and be able to run and dance and do all the things I love to do. I was trying this medication for my family so I can be around longer for them. This is a terrible thing to have to face and in many ways your life is ruined by the medication or the fact that you might die of cancer they tell me when I'm in my 50s because that's when my risk goes up to 67 percent. For people my age there are no other med alternatives. I just wanted to express what I am going through and I know so many women have been there or gone through a whole lot worse. Thanks for giving a space to voice my frustrations.
... View more